Alert archive / Puerto Rico / Small Craft Advisories in 2015

Small Craft Advisory 22, NWS JSJ

March 18, 2015

NWS JSJ issued this small craft advisory at Mar 18, 2015, 4:05 AM CDT. It took effect at Mar 18, 2015, 8:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2015, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 18, 2015, 8:00 AM CDT
Expired
Mar 19, 2015, 2:00 AM CDT
In force
18 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WHCA72 TJSJ 180905
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
505 AM AST WED MAR 18 2015

...NORTHERLY SWELL WILL INVADE THE LOCAL ATLANTIC WATERS TODAY...

.SEAS ACROSS THE LOCAL ATLANTIC WATERS AND THE ANEGADA PASSAGE
WILL BECOME HAZARDOUS TODAY AS NORTH SWELL INVADES THE AREA.

AMZ712-715-722-181715-
/O.NEW.TJSJ.SC.Y.0022.150318T1300Z-150319T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
505 AM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM AST
THIS EVENING. 

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-181715-
/O.NEW.TJSJ.SC.Y.0022.150318T1300Z-150319T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
505 AM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM AST
THURSDAY. 

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
882 
WHCA72 TJSJ 181428
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1028 AM AST WED MAR 18 2015

...NORTHERLY SWELL WILL INVADE THE LOCAL ATLANTIC WATERS TODAY...

.SEAS ACROSS THE LOCAL ATLANTIC WATERS AND THE ANEGADA PASSAGE
WILL BECOME HAZARDOUS TODAY AS NORTH SWELL INVADES THE AREA.

AMZ712-715-722-182230-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
1028 AM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING...

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-182230-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1028 AM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
THURSDAY...

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
839 
WHCA72 TJSJ 181835 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
235 PM AST WED MAR 18 2015

...NORTHERLY SWELL TO CONTINUE IN OUTER ATLANTIC WATERS TODAY...

.SEAS ACROSS THE LOCAL ATLANTIC WATERS AND THE ANEGADA PASSAGE
WILL BECOME HAZARDOUS TODAY AS NORTH SWELL INVADES THE AREA.

AMZ712-715-722-181945-
/O.CAN.TJSJ.SC.Y.0022.000000T0000Z-150319T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
235 PM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL
CRAFT ADVISORY. 

SEAS ARE NO LONGER EXPECTED TO REACH 7 FEET.

$$

AMZ710-190245-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
235 PM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
THURSDAY...

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
161 
WHCA72 TJSJ 181841 CCA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
240 PM AST WED MAR 18 2015

...NORTHERLY SWELL TO CONTINUE IN OUTER ATLANTIC WATERS TODAY...

.SEAS IN ALL BUT THE OUTER ATLANTIC WATERS ARE NO LONGER EXPECTED
TO REACH 7 FEET. SEAS WILL DIMINISH IN OUTER ATLANTIC WATERS OVERNIGHT.

AMZ712-715-722-181945-
/O.CAN.TJSJ.SC.Y.0022.000000T0000Z-150319T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
240 PM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL
CRAFT ADVISORY. 

SEAS ARE NO LONGER EXPECTED TO REACH 7 FEET.

$$

AMZ710-190300-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
240 PM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
THURSDAY...

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
870 
WHCA72 TJSJ 182050
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
450 PM AST WED MAR 18 2015

...NORTHERLY SWELL TO CONTINUE IN OUTER ATLANTIC WATERS TONIGHT...

.SEAS WILL DIMINISH IN OUTER ATLANTIC WATERS OVERNIGHT.

AMZ710-190500-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
450 PM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
THURSDAY...

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
688 
WHCA72 TJSJ 190218
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1018 PM AST WED MAR 18 2015

...NORTHERLY SWELL WILL CONTINUE TO DIMINISH ACROSS THE ATLANTIC
OFFSHORE WATERS OVERNIGHT...

.SEAS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY OVERNIGHT.

AMZ710-190700-
/O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1018 PM AST WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
THURSDAY...

* WINDS...UP TO 15 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 9:13 PM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Mar 17, 9:13 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1013 PM AST TUE MAR 17 2015

.UPDATE...
A DRY AIR MASS IS OVER THE LOCAL AREA...AND WILL DOMINATE THE
LOCAL WX OVERNIGHT. 17/12Z SOUNDING DATA HAVE A TPW OF 1.12
INCHES...DRYER THAN THE CLIMATOLOGICAL TPW VALUES FOR MARCH.
MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE LOCAL AREA
OVERNIGHT...BECOMING PARTLY CLOUDY AS A PATCH OF MOISTURE IS
EXPECTED TO REACH THE LOCAL ISLANDS WEDNESDAY MORNING. THIS
MOISTURE WILL BRING PASSING SHOWERS ACROSS EASTERN PUERTO RICO
AND THE US VIRGIN ISLANDS DURING THE MORNING HOURS. THEN...
AFTERNOON CONVECTION WILL FORM ACROSS THE INTERIOR AND WESTERN
PUERTO RICO WITH FEW SHOWERS AFFECTING THE LOCAL WATERS. FOR THE
REST OF THE WEEK...A RELATIVE FAIR WEATHER PATTERN WITH FEW
OVERNIGHT AND MORNING BRIEF PASSING SHOWERS ACROSS EASTERN PR AND
THE USVI ARE EXPECTED. ALSO...AFTERNOON CONVECTION ACROSS THE
INTERIOR AND WESTERN PR IS EXPECTED EACH DAY FOR THE REST OF THE
WEEK.

&&

.AVIATION...BKN CIGS AT JMZ/JBQ THRU 18/04Z...THEN CLEARING
OVERNIGHT. FAIR WX IN THE MORNING WITH VCSH AND BKN040-050 CIGS
DEVELOPING IN THE AFTERNOON OVER JMZ AND JBQ. EAST WINDS 13G19KT IN
THE AFTERNOON XCPT WSW 10KT AT JMZ.

&&

.MARINE...
SEAS ARE EXPECTED TO INCREASE EARLY ON WEDNESDAY MORNING...AS A
NORTHERLY SWELL INVADES THE LOCAL WATERS...INCREASING UP TO 6
FEET. THEREFORE MARINERS SHOULD EXERCISE CAUTION ACROSS THE
ATLANTIC OFFSHORE WATERS AND THE LOCAL PASSAGES. WINDS ARE MAINLY
FROM THE EAST AROUND 15 KNOTS...IN ADDITION BRIEF GUSTY CONDITIONS
CAN BE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 252 PM AST TUE MAR 17 2015/

SYNOPSIS...AS COLD FRONT STALLS OVER THE CENTRAL
ATLANTIC...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
HOLD NORTH OF THE AREA FOR THE NEXT SEVERAL DAYS. ANOTHER WEAK
UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE OVER THE ATLANTIC ON
FRIDAY.

DISCUSSION...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WERE OBSERVED
TODAY ACROSS ALL LOCAL ISLANDS. FEW LIGHT SHOWERS DEVELOPED OVER
ISOLATED AREAS OF MAINLAND PUERTO RICO. A WEAK COLD FRONT WAS
APPROACHING THE AREA BUT IT WILL STALL TO OUR NORTH WITHOUT
BRINGING A SIGNIFICANT CHANGE IN THE WEATHER. MOSTLY CLEAR SKIES
ARE EXPECTED AGAIN TONIGHT AND TOMORROW MORNING...WITH SOME
INCREASE IN CLOUDS AND A FEW MORE SHOWERS IN THE AFTERNOON
TOMORROW AS ANOTHER PATCH OF MOISTURE MOVES THROUGH FROM THE EAST
LATER WEDNESDAY AND OVERNIGHT WEDNESDAY NIGHT. AGAIN...SHOWERS ARE
EXPECTED TO BE LIGHT TO MODERATE. OVERALL...FAIR WEATHER AND DRY
CONDITIONS SHOULD PREVAIL FOR THE NEXT SEVERAL DAYS.

AVIATION...EXCEPT FOR PSBL BRIEF MVFR CONDS AT TKPK FOR CIGS...VFR
CONDS WILL PREVAIL AT ALL TAF SITES THRU 18/22Z. TIL 17/23Z...AREAS
OF HIR TERRAIN OBSCURED WITH ISOLD -SHRA OVR PR AND NR TIST. AFT
23Z...MOSTLY CLR. WINDS E 5 TO 15 KT UP TO FL050.

MARINE...SEAS WILL INCREASE OVERNIGHT THROUGH WEDNESDAY
AFTERNOON DUE TO A NORTH SWELL...BUT ARE NOT EXPECTED TO RISE
ABOVE 6 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  71  83  71  83 /  10  20  30  30
STT  69  83  69  84 /  30  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

64/27
Hazardous weather outlook, Mar 17, 4:57 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST TUE MAR 17 2015

AMZ710>745-PRZ001>013-181000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
557 AM AST TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST NORTH FACING
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE RISK OF RIP CURRENTS IS POSSIBLE FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AMZ715-725-VIZ001-002-181000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
557 AM AST TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST NORTH FACING
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE RISK OF RIP CURRENTS IS POSSIBLE FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.